Hail, Webster
- When
- April 1, 12:13 PM CST
- Where
- Webster County, 2.15 mi NW of Seymour
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.170, -92.810
Severe thunderstorms produced several reports of large hail across the Missouri Ozarks.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Severe thunderstorms produced several reports of large hail across the Missouri Ozarks.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 1, 11:44 AM CST, 29 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 1244 PM CDT Sun Apr 1 2018 .SHORT TERM...(Today and tonight) Issued at 218 AM CDT Sun Apr 1 2018 Little in the way of changes are expected in the forecast for Easter Sunday and much of the week. Yesterdays cold front has moved well south of the area and all but a few light showers have moved out of the area as well. Cold air is filtering into the area with temperatures expected to fall through the day after highs were reached just after midnight. Afternoon temperatures will be in the upper 20s across central Missouri to the upper 30s along the Arkansas state line. With the cold air in place, models bring an area of light precipitation over the region late this morning and into the afternoon. Most areas will initially see precipitation in the form of a cold rain, however where temperatures cool enough, mainly on the Ozark Plateau this afternoon, some freezing rain may occur. The main impact with this would be minor icing on elevated surfaces. As the precipitation spreads over the region tonight and temperatures fall, the precipitation will slowly change over to light freezing rain for most of the area. The exception would be those counties long the Arkansas line. Some locations across central Missouri may see some sleet or snow depending on the depth of the cold airmass. The precipitation will slide quickly to the south east with nearly all of it out of the area shortly after midnight. Will likely need another Freeze Warning for tonight as well, but will see what the temperatures fall to today. The cloud cover may be enough tonight to keep temperatures just warm enough that we may not need one but it will be very close call. .LONG TERM...(Monday through Saturday) Issued at 218 AM CDT Sun Apr 1 2018 The next batch of precipitation will begin to spread over the Ozarks around sunrise Monday as winds slowly shift to the south through the day. Temperatures will climb into the upper 40s to lower 50s as warm air and moisture advection occurs through the day. Some instability will bring the potential for some thunderstorms to occur but no severe weather is expected. Another cold front will move into and through the Ozarks rather quickly Tuesday. After highs in the upper 50s to lower 60s on Tuesday and showers and storms continuing from Monday night through most of the day Tuesday, temperatures will fall quickly through Wednesday morning as the clod front clears out the cloud cover in its haste to move south. Cold high pressure will move over the area with temperatures falling into the middle to upper 20s across all of the Ozarks. A warming trend is then expected through the end of the week though overall temperatures will be slightly cooler than normal for this time of year as we head into the weekend. Another round of rain will move over the region Thursday night with precipitation chances lingering into the weekend as the weather pattern remains active through the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1238 PM CDT Sun Apr 1 2018 Pilots can expect prevailing MVFR to IFR conditions through Monday as low stratus, precipitation and some fog persist. Most precipitation including freezing rain will impact the area through the evening. The lowest ceilings will occur tonight and early Monday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Foster
Hazardous Weather Outlook National Weather Service Springfield MO 1216 PM CDT Sun Apr 1 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021730- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1216 PM CDT Sun Apr 1 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited lightning risk. Extreme Freeze Risk. Limited Ice Accumulation Risk. Limited Snow Risk. DISCUSSION... A wintry mix of precipitation will impact the outlook area this afternoon into tonight. Ice accumulations will be very minor and confined to mainly elevated objects. Minor snow or sleet accumulations less than one inch are possible across central Missouri. Temperatures will be near to just above freezing and little if any travel impacts are expected but be alert localized slick spots mainly tonight. A few thunderstorms will also be possible this afternoon with small hail possible in the stronger cells. A freeze risk will occur generally north of a Pittsburg, Kansas to Salem, Missouri line again tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A freeze risk will occur again Tuesday and Wednesday nights as an unseasonably cold air mass moves over the region Cold fronts will bring a chance for thunderstorms Tuesday and again Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
The Springfield radar (KSGF), 53 km away, was scanning. The volume nearest the first event began at 18:12 UTC.
13 hail. Local standard time, as filed.
There was a mPING report of nickel to quarter size hail.
This report was from Cloud 9 Ranch.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2018Every state in 2018This day in weather historyWarnings in Missouri, April 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 740623, 740624, 740625, 740626, 740627, 740628, 740629, 740630, 740631, 740632, 740633, 740634, 740635.